Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 15, 2021, 6:49 PM EDT for Grady County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 15, 2021, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WWUS82 KTAE 152249
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Thu Jul 15 2021
GAZ156-157-152330-
Decatur GA-Grady GA-
649 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND GRADY
COUNTIES UNTIL 730 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or near Cairo, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Bainbridge, Whigham, Attapulgus, Climax, Akridge, Grady Co
A/p, Capel, Moncrief, Elpino, Rocky Hill, Faceville, Laingkat,
Calvary, Reno, Fowlstown, Princes Still, Peoples Still, Spence and
Amsterdam.
LAT...LON 3097 8412 3092 8408 3087 8407 3068 8409
3071 8468 3087 8458 3104 8429 3104 8412
TIME...MOT...LOC 2249Z 036DEG 24KT 3093 8427
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:58 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 15, 3:58 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 358 PM EDT Thu Jul 15 2021 .NEAR TERM [Through Friday]... A weak disturbance in the eastern Gulf is aiding in scattered strong to isolated severe convection focused across the Panhandle, southeast AL, and southwest GA this afternoon. The environment remains moist and unstable, giving storms the capability of pulsing up and down, and producing pockets of heavy rain/gusty winds/lightning. Furthermore, the overall steering flow is weak, prompting slow-moving cell motion that could pose a localized flooding threat. A Marginal Risk (level 1/5) for excessive rainfall exists for most locations north of I-10, so will need to monitor rain rates carefully over the next several hours. Outflow boundaries and seabreeze fronts should drive storm motion and additional development at the mesoscale level, while producing sudden wind gusts/shifts. Inland convective activity should gradually diminish after sunset, but expected to redevelop over our waters late tonight into early tomorrow morning. Chances for showers and thunderstorms increase through Friday afternoon and focuses over the western portion of our CWA as the aforementioned disturbance pivots around the Forgotten/Panhandle coast. The main concerns will once again be heavy rain, lightning, and gusty-to-strong winds. Hot and humid conditions will not let up through the near-term, with high temperatures in the low 90s and heat indices around 100. Low temperatures are forecast to be in the low 70s. .SHORT TERM [Friday Night Through Saturday Night]... The subtropical ridge axis appears to hold firm across the region despite a neighboring trough near the OH Valley this weekend. East to southeast flow should remain in place, thus keeping us within a moist/unstable airmass. As such, diurnally drive convection is expected through the short-term, but PoPs are generally no greater than 50%, likely because of the introduction of relatively drier air in the mid-levels. However, that factor can be a "double-edged sword" as sometimes dry-air intrusion could aid in downburst/gusty wind potential from storms that do develop. The temperature forecast is largely unchanged from the near-term. .LONG TERM [Sunday Through Thursday]... An unsettled pattern unfolds in the long-term as the aforementioned trough drops down into the region and drags a frontal boundary. The front will serve as an additional focus for scattered to numerous showers/storms, and appears to stall across our area until mid- week. As a result, PoPs are higher-than-normal from Monday- Wednesday. Thereafter, the aforementioned trough moves off the Atlantic coast and is replaced by subtropical ridging. Thus, expect a return to a more typical summertime convective pattern to close out the period. The increased rainfall and cloud cover should allow high temperatures to "cool" into the mid-upper 80s next week, but overnight lows remain in the low-mid 70s. && .AVIATION... [Through 18Z Friday] The main aviation concerns this afternoon are thunderstorms, which should prevail near and/or over all terminals. Convection will be slow-moving, which could prolong flgt restrictions. A TEMPO group for MVFR vsbys & TSRA is in place for all TAF sites except VLD in the 20-02Z timeframe. However, IFR conds may occur where heavy rain falls. A return to prevailing VFR is expected later this evening, with PROB30 for -TSRA on the back end of this cycle (excluding VLD). && .MARINE... Favorable boating conditions prevail over the next few days outside of thunderstorms for which chances noticeably increase early next week. East to southeast winds persist through Saturday, become southerly Sunday and Monday, then switch out of the southwest heading into Tuesday. && .FIRE WEATHER... There are minimal fire concerns over the next few days as we remain within a moist airmass and see daily chances for showers and thunderstorms. A wet pattern appears to unfold beginning early next week, further mitigating any threats. Low afternoon dispersions are forecast in portions of the Big Bend and I-75 corridor Friday and Saturday. && .HYDROLOGY... Slow-moving convection this afternoon will pose a localized heavy rain/flooding threat in the Panhandle, southeast AL, and portions of southwest GA for which a marginal risk (level 1/5) for excessive rainfall exists today. Rain chances become a bit tempered this weekend before a wet pattern unfolds beginning on Monday with the approach of a front. Even so, 7-day QPF amounts are generally 1" or less, but those values hinge on where the aforementioned front ultimately sets up. In terms of rivers, Steinhatchee near US-19 remains in minor flood stage but continues its downward trend. Although several rivers between the Choctawhatchee, Ochlockonee, and Suwannee basins are in action stage, those sites are either cresting or falling. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 73 92 74 / 30 40 10 40 10 Panama City 74 89 75 89 76 / 20 40 10 30 10 Dothan 72 91 73 91 73 / 40 50 20 40 10 Albany 74 93 74 94 75 / 40 50 20 40 10 Valdosta 73 93 73 93 75 / 20 30 20 30 20 Cross City 72 92 74 92 75 / 20 20 10 30 20 Apalachicola 75 88 76 88 76 / 30 40 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...IG3 LONG TERM...IG3 AVIATION...IG3 MARINE...IG3 FIRE WEATHER...IG3 HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 15, 5:51 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT Thu Jul 15 2021
ALZ068-FLZ007>011-152245-
Geneva AL-Central Walton FL-Holmes FL-Jackson FL-North Walton FL-
Washington FL-
451 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
JACKSON...NORTHERN WALTON...HOLMES AND NORTHEASTERN WASHINGTON
COUNTIES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Florala to near Bonifay.
Movement was south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Geneva, Graceville,
Samson, Bradford, Union, Liberty, Paxton, Ponce De Leon, Caryville,
Wausau, Esto, Westville, Noma, Black, Cluster Springs and Whitehead
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8631 3100 8619 3119 8619 3119 8617
3100 8552 3062 8553 3068 8605 3085 8639
3087 8639
TIME...MOT...LOC 2151Z 012DEG 8KT 3094 8616 3085 8569
11-MMSpecial weather statement, Jul 15, 5:57 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
557 PM EDT Thu Jul 15 2021
GAZ146-158-152245-
Colquitt GA-Thomas GA-
557 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THOMAS AND SOUTHERN
COLQUITT COUNTIES UNTIL 645 PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moultrie, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Thomasville, Ochlocknee, Coolidge, Riverside, Berlin,
Thomasville Municipal A/P, Autreyville, Dillon, Enon, Center Hill,
Spence Airport, South Moultrie, Merrillville, Chastain, Dawesville,
Moultrie Municipal A/P, Quality, Pasco and Murphy.
LAT...LON 3104 8367 3104 8373 3099 8374 3082 8396
3102 8412 3106 8412 3108 8408 3108 8401
3110 8400 3111 8401 3123 8373 3108 8361
TIME...MOT...LOC 2157Z 055DEG 18KT 3112 8374
42-DVDLocal storm report, Jul 15, 6:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD DONALSONVILLE 31.04N 84.88W
07/15/2021 SEMINOLE GA PUBLIC
&&
JMLocal storm report, Jul 15, 6:31 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 N DONALSONVILLE 31.06N 84.88W
07/15/2021 SEMINOLE GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN.
&&
JMLocal storm report, Jul 15, 6:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FLASH FLOOD COLQUITT 31.17N 84.74W
07/15/2021 MILLER GA 911 CALL CENTER
ROADS CLOSED DUE TO FLOODING IN THE COLQUITT
AREA.
&&
JMSpecial weather statement, Jul 15, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Thu Jul 15 2021
GAZ156-157-152330-
Decatur GA-Grady GA-
649 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND GRADY
COUNTIES UNTIL 730 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or near Cairo, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Bainbridge, Whigham, Attapulgus, Climax, Akridge, Grady Co
A/p, Capel, Moncrief, Elpino, Rocky Hill, Faceville, Laingkat,
Calvary, Reno, Fowlstown, Princes Still, Peoples Still, Spence and
Amsterdam.
LAT...LON 3097 8412 3092 8408 3087 8407 3068 8409
3071 8468 3087 8458 3104 8429 3104 8412
TIME...MOT...LOC 2249Z 036DEG 24KT 3093 8427
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:08 PM EDT | Special Weather Statement | TAE | Taylor | 37 min |
| Jul 14, 9:12 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 14, 9:54 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 15, 2:01 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 15, 2:49 PM EDT | Special Weather Statement | TAE | Gulf | 26 min |
| Jul 15, 3:27 PM EDT | Special Marine Warning | TAE | 93 min | |
| Jul 15, 3:28 PM EDT | Special Weather Statement | TAE | Bay | 47 min |
| Jul 15, 3:34 PM EDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Jul 15, 4:20 PM EDT | Special Weather Statement | TAE | Bay, Washington | 55 min |
| Jul 15, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 51 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jul 15, 4:45 PM EDT | Special Weather Statement | TAE | Walton | 60 min |
| Jul 15, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 15, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 15, 4:58 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jul 15, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jul 15, 5:51 PM EDT | Special Weather Statement | TAE | Holmes | 54 min |
| Jul 15, 6:19 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton | 3 hr |
| Jul 15, 2:18 PM EDT | Special Weather Statement | TAE | Clay | 27 min |
| Jul 15, 3:29 PM EDT | Special Weather Statement | TAE | Turner | 46 min |
| Jul 15, 3:36 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 39 min |
| Jul 15, 3:41 PM EDT | Special Weather Statement | TAE | Early | 34 min |
| Jul 15, 4:12 PM EDT | Special Weather Statement | TAE | Worth | 33 min |
| Jul 15, 4:12 PM EDT | Special Weather Statement | TAE | Worth | 33 min |
| Jul 15, 4:18 PM EDT | Special Weather Statement | TAE | Calhoun, Early | 42 min |
| Jul 15, 4:35 PM EDT | Special Weather Statement | TAE | Mitchell | 40 min |
| Jul 15, 5:01 PM EDT | Special Weather Statement | TAE | Miller, Mitchell | 44 min |
| Jul 15, 5:04 PM EDT | Areal Flood Advisory | TAE | Worth | 56 min |
| Jul 15, 5:23 PM EDT | Areal Flood Advisory | TAE | Baker, Decatur, Early, Miller, Mitchell, Seminole | 112 min |
| Jul 15, 5:48 PM EDT | Flash Flood Warning | TAE | Baker, Decatur, Early, Miller, Mitchell, Seminole | 117 min |
| Jul 15, 5:57 PM EDT | Special Weather Statement | TAE | Colquitt, Thomas | 48 min |
| Jul 15, 6:08 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 21 min |
| Jul 15, 7:32 PM EDT | Areal Flood Advisory | TAE | Grady | 118 min |
| Jul 15, 1:58 PM EDT | Special Weather Statement | TAE | Henry | 32 min |
| Jul 15, 2:40 PM EDT | Special Weather Statement | TAE | Henry | 35 min |
| Jul 15, 2:41 PM EDT | Special Weather Statement | TAE | Dale | 34 min |
| Jul 15, 3:43 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 15, 4:26 PM EDT | Areal Flood Advisory | TAE | Geneva, Houston | 64 min |
| Jul 15, 4:32 PM EDT | Flash Flood Warning | TAE | Geneva, Houston | 81 min |
| Jul 15, 5:35 PM EDT | Special Weather Statement | TAE | Geneva | 40 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.